EconPapers    
Economics at your fingertips  
 

Smooth coefficient estimation of stochastic frontier models

Daniel Lopez Gomez and Christopher Parmeter

Economics Letters, 2020, vol. 193, issue C

Abstract: This paper proposes two alternative estimators for the semiparametric smooth coefficient stochastic frontier model which do not require parametric specification of the parameters of the distribution of inefficiency to identify all of the model primitives. These new estimators offer avenues for testing for correct specification. A small Monte Carlo simulation study reveals that the new methods perform similarly when correct specification is present and that the existing smooth coefficient estimator can perform poorly when it is incorrectly specified.

Keywords: Misspecification; Identification; Bandwidth; Profile likelihood (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0165176520302202
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:ecolet:v:193:y:2020:i:c:s0165176520302202

DOI: 10.1016/j.econlet.2020.109340

Access Statistics for this article

Economics Letters is currently edited by Economics Letters Editorial Office

More articles in Economics Letters from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2021-09-30
Handle: RePEc:eee:ecolet:v:193:y:2020:i:c:s0165176520302202